ACENOCOUMAROL anticoagulant

Anticoagulants

I have PAF and have had open heart surgery 2 years ago.

On this site I read that one lady was worried about hair loss as she was on Warfarin.

I too was worried and so I have changed to an Anticoagulant call ACENOCOUMAROL.

I haven't heard of anyone else on this drug. I was told that I couldn't be on Apixaban because of my replacement valve.

Is anyone else on this drug and how do you feel on it. I love this site.

Thank you,

Eileen Mary.

9 Replies

oldestnewest
  • I confess I have never heard of it so looked it up on google where much of the information is very old. Like warfarin it is a Vit K antagonist so will need regular INR testing and may well come with similar side effects. Doubtless your medical team have good reasons for using this drug.

  • Thanks Bob for going to such trouble. this is why this site is so useful to people like me. Thanks again.They did say in the chemist, when I picked up the drug, that it was an old drug and that I was the only one on it in the hospital.

  • It is quite widely prescribed in some continental countries.

  • For accurate drug information

    evidence.nhs.uk/formulary/b...

  • Hi Eileen, I think I may have been the one complaining about hair loss on warfarin! I was quite upset at the time. I did manage to persuade my gp to change my anti coagulant to rivaroxaban, tho I had additional reasons for this change. I did stop worrying about hair loss, but I believe it is still going on, very slowly. I m pretty sure it's down to age, now. Sadly. There is no remedy, unless someone out there knows something different? I have never heard of acenocoumarol, how are you getting on with it?

  • One of my lady neighbours has hair loss with Warfarin and like me has pain in her weight bearing joints when walking but can ride her bike without a problem.

  • Thanks for that, yes I think it was you. I am OK so far on Acenocoumarol but my INR is all over the place but the clinician thinks we are getting there. My hair isn't any worse but I don't think it is any better. Like you say it is probable age related. I have asked should I go back on Warfarin but she said to stay on this for a while longer. I have been so amased with all the kind and helpful replies I have received. Thank you all so much.

  • Same for me jan-ran. Unfortunately a change to apixaban, also for other reasons, has not stopped my hair coming out. Like you I think it must be down to age. X

  • I first heard of it from an out of hours doctor who suggested I should try it as I complained of painful weight bearing joints from Warfarin. I asked for it several times . My GP was not familiar with it and had to look it up. Two cardiologists also looked blank when asked and none wanted to prescribe it.

    I happened to speak to someone while waiting at the hospital who turned out to the arrhythmia sister. She said its not prescribed because we don't know much about it but we know everything about Warfarin.

    Eventually I cut out the 1mg Warfarin as I suspected the colourings (Amaranth and the E number, banned in America) and the joint pains went.

You may also like...